Alert archive / Florida / Beach Hazards Statements in 2024
Beach Hazards Statement 22, NWS Melbourne, FL
NWS Melbourne, FL issued this beach hazards statement at Oct 16, 2024, 3:17 AM EDT for 5 counties in Florida. It took effect at Oct 16, 2024, 4:00 AM EDT. It was in force for 23 hr.
The area
The counties it named.
The facts
- Issued
- Oct 16, 2024, 3:17 AM EDT (07:17 UTC)
- In effect from
- Oct 16, 2024, 4:00 AM EDT
- Expired
- Oct 17, 2024, 3:05 AM EDT
- In force
- 23 hr
- Issued by
- NWS Melbourne, FL
Counties Brevard County, FL, Indian River County, FL, Martin County, FL, Saint Lucie County, FL, Volusia County, FL
The radar
The Melbourne radar (KMLB), 23 km from the middle of the area, began a volume at 07:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 00:00Z, 7.3 hours before the alert went out and 65 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 453 J/kg
- Mixed-layer CIN
- -16 J/kg
- Mixed-layer LCL
- 885 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 65 m²/s²
- 0-3 km storm-relative helicity
- 77 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.2
The text
As transmitted.
791 WHUS42 KMLB 160717 CFWMLB Coastal Hazard Message National Weather Service Melbourne FL 317 AM EDT Wed Oct 16 2024 FLZ141-154-159-164-347-447-647-747-170800- /O.NEW.KMLB.BH.S.0022.241016T0800Z-241017T0800Z/ Coastal Volusia-Coastal Indian River-Coastal Saint Lucie- Coastal Martin-Mainland Northern Brevard- Northern Brevard Barrier Islands-Mainland Southern Brevard- Southern Brevard Barrier Islands- 317 AM EDT Wed Oct 16 2024 ...BEACH HAZARDS STATEMENT IN EFFECT THROUGH LATE TONIGHT... * WHAT...A strong, southward flowing longshore current is expected to develop at all central Florida Atlantic beaches today. * WHERE...Coastal Volusia, Coastal Indian River, Coastal Saint Lucie, Coastal Martin, Mainland Northern Brevard, Northern Brevard Barrier Islands, Mainland Southern Brevard and Southern Brevard Barrier Islands Counties. * WHEN...Through late tonight. * IMPACTS...This strong current could pull swimmers into suddenly deeper water, making them more susceptible to dangerous rip currents. The current will also generate strong rip currents near piers, jetties, and reefs. PRECAUTIONARY/PREPAREDNESS ACTIONS... Swim near a lifeguard. If caught in a rip current, relax and float. Don't swim against the current. If able, swim in a direction following the shoreline. If unable to escape, face the shore and call or wave for help. && $$
2 follow-up statements
047 WHUS42 KMLB 161845 CFWMLB Coastal Hazard Message National Weather Service Melbourne FL 245 PM EDT Wed Oct 16 2024 FLZ141-154-159-164-347-447-647-747-170800- /O.NEW.KMLB.CF.Y.0004.241017T1000Z-241018T0200Z/ /O.CON.KMLB.BH.S.0022.000000T0000Z-241017T0800Z/ Coastal Volusia-Coastal Indian River-Coastal Saint Lucie- Coastal Martin-Mainland Northern Brevard- Northern Brevard Barrier Islands-Mainland Southern Brevard- Southern Brevard Barrier Islands- 245 PM EDT Wed Oct 16 2024 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH LATE TONIGHT... ...COASTAL FLOOD ADVISORY IN EFFECT FROM 6 AM TO 10 PM EDT THURSDAY... * WHAT...For the Beach Hazards Statement, a strong, southward flowing longshore current is expected to develop at all central Florida Atlantic beaches today. For the Coastal Flood Advisory, minor coastal flooding. * WHERE...Coastal Volusia, Brevard, Indian River, Saint Lucie, and Martin counties. * WHEN...For the Beach Hazards Statement, through late tonight. For the Coastal Flood Advisory, between 6 AM to 10 PM EDT on Thursday. * IMPACTS...This strong current could pull swimmers into suddenly deeper water, making them more susceptible to dangerous rip currents. The current will also generate strong rip currents near piers, jetties, and reefs. Some flooding of low-lying lots, parks, and roadways may occur near the shoreline. Water may reach the dune line or sea wall along vulnerable beaches. PRECAUTIONARY/PREPAREDNESS ACTIONS... Swim near a lifeguard. If caught in a rip current, relax and float. Don't swim against the current. If able, swim in a direction following the shoreline. If unable to escape, face the shore and call or wave for help. A Coastal Flood Advisory indicates that onshore winds and tides will combine to generate flooding of low areas along the shore. && $$
756 WHUS42 KMLB 170705 CFWMLB Coastal Hazard Message National Weather Service Melbourne FL 305 AM EDT Thu Oct 17 2024 FLZ141-154-159-164-347-447-647-747-180800- /O.CAN.KMLB.BH.S.0022.000000T0000Z-241017T0800Z/ /O.NEW.KMLB.RP.S.0033.241017T0800Z-241019T0800Z/ /O.EXT.KMLB.CF.Y.0004.241017T1000Z-241020T1800Z/ Coastal Volusia-Coastal Indian River-Coastal Saint Lucie- Coastal Martin-Mainland Northern Brevard- Northern Brevard Barrier Islands-Mainland Southern Brevard- Southern Brevard Barrier Islands- 305 AM EDT Thu Oct 17 2024 ...HIGH RIP CURRENT RISK IN EFFECT THROUGH LATE FRIDAY NIGHT... ...COASTAL FLOOD ADVISORY NOW IN EFFECT FROM 6 AM THIS MORNING TO 2 PM EDT SUNDAY... * WHAT...For the High Rip Current Risk, rough surf and dangerous rip currents expected. There will also be a southward flowing longshore current present. For the Coastal Flood Advisory, minor coastal flooding expected. * WHERE...Volusia, Brevard, Indian River, Saint Lucie and Martin counties. * WHEN...For the High Rip Current Risk, through late Friday night. For the Coastal Flood Advisory, from 6 AM this morning to 2 PM EDT Sunday. * IMPACTS...Some flooding of low-lying lots, parks and roadways may occur near the shoreline. Only isolated road closures are expected. Rip currents can sweep even the best swimmers away from shore into deeper water. Entering the surf is strongly discouraged. PRECAUTIONARY/PREPAREDNESS ACTIONS... Onshore winds and above normal tides will combine to generate flooding of low areas along the shore. Do not drive around barricades or through water of unknown depth. Take the necessary actions to protect flood-prone property. Rip currents are powerful channels of water flowing quickly away from shore, which occur most often at low spots or breaks in the sandbar and in the vicinity of structures such as jetties and piers. Heed the advice of lifeguards, beach patrol flags and signs. Entering the surf is strongly discouraged. && $$ Kelly
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this beach hazards statement went out at Oct 16, 2:07 AM EDT, 1 hour 10 minutes earlier.
Area forecast discussion, Oct 16, 2:07 AM EDT, 1 hour 10 minutes before
Area Forecast Discussion
National Weather Service Melbourne FL
207 AM EDT Wed Oct 16 2024
...New AVIATION...
.AVIATION...
(06Z TAFs)
Issued at 128 AM EDT Wed Oct 16 2024
VFR and rain-free conditions through the TAF period. Light winds
tonight will become breezy and gusty on Wednesday. Northerly
winds will prevail, with speeds increasing to around 15KT with
gusts 20-25KT at times starting around 14Z before decreasing
slightly to 10-12KT with gusts up to 18KT in the evening (around
01Z). Guidance is showing wind gusts may decrease around 05/06Z
across the interior, so have taken wind gusts out starting at 05Z
Thursday for MCO.
&&
.UPDATE...
Issued at 1033 PM EDT Tue Oct 15 2024
Frontal boundary will continue to linger across the area tonight
before shifting south into tomorrow. A few light showers or
sprinkles may still be able to develop along this boundary tonight
across northern portions of east central FL. Otherwise, dry
conditions will largely prevail, with lows in the mid to upper
60s. Winds will generally be light and variable, with winds
beginning to pick up out of the N/NW up to 5-10 mph toward
daybreak, near to north of Orlando.
&&
.MARINE...
Issued at 255 PM EDT Tue Oct 15 2024
Now-Tonight...Good boating conditions continue through tonight with
10 kt or less of wind, veering to the NNW close to daybreak
Wednesday. A light shower is possible tonight, especially north
of Sebastian Inlet. Otherwise dry. Seas 2-3 ft.
Wednesday-Saturday...A strong cold front pushes south of the waters
on Wednesday, bringing fresh northerly winds and hazardous seas. 20-
25 kt northerly winds with gusts 25-30 kt are forecast, along with
seas building from north to south, 4-7 ft nearshore and up to 9 ft
offshore. Winds will slow each night but increase each day to around
20+ kt. Hazardous conditions will last late week into the weekend
with persistent onshore flow and elevated wave heights. A few
showers and isolated lightning storm are possible from Friday into
the weekend.
&&
.PRELIMINARY POINT TEMPS/POPS...
DAB 73 59 74 62 / 10 10 10 10
MCO 75 57 75 61 / 10 0 0 0
MLB 78 63 76 66 / 10 10 10 10
VRB 81 66 78 67 / 10 10 10 10
LEE 72 53 74 57 / 10 0 0 0
SFB 73 57 74 60 / 10 0 0 0
ORL 74 57 76 61 / 10 0 0 0
FPR 81 66 77 67 / 10 10 10 10
&&
.MLB WATCHES/WARNINGS/ADVISORIES...
FL...None.
AM...Small Craft Advisory from 11 AM this morning to 11 AM EDT
Thursday for AMZ550.
Small Craft Advisory from 11 AM this morning to 4 PM EDT Friday
for AMZ552-570-572.
Small Craft Advisory from 4 PM this afternoon to 4 PM EDT Friday
for AMZ555-575.
&&
UPDATE...Weitlich
AVIATION...WatsonHazardous weather outlook, Oct 15, 10:43 PM EDT, 4 hours 34 minutes before
Hazardous Weather Outlook National Weather Service Melbourne FL 1043 PM EDT Tue Oct 15 2024 AMZ550-552-555-570-572-575-FLZ041-044>046-053-058-141-144-154-159- 164-247-254-259-264-347-447-547-647-747-161030- Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia- Brevard County Line to Sebastian Inlet 0-20 nm- Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia- Brevard County Line 20-60 nm-Volusia- Brevard County Line to Sebastian Inlet 20-60 nm- Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia- Northern Lake-Orange-Seminole-Osceola-Okeechobee-Coastal Volusia- Southern Lake-Coastal Indian River-Coastal Saint Lucie- Coastal Martin-Inland Northern Brevard-Inland Indian River- Inland Saint Lucie-Inland Martin-Mainland Northern Brevard- Northern Brevard Barrier Islands-Inland Southern Brevard- Mainland Southern Brevard-Southern Brevard Barrier Islands- 1043 PM EDT Tue Oct 15 2024 This Hazardous Weather Outlook is for east central Florida. .DAY ONE...Tonight. .RIP CURRENT AND SURF IMPACT... There is a Moderate risk for dangerous rip currents at all central Florida Atlantic beaches. .RIVER FLOOD IMPACT... Multiple points along the St Johns River remain in Minor to Major Flood Stage. At Astor, the river is slowly declining through Major Flood Stage. At DeLand and Above Lake Harney near Geneva, the river is slowly rising in Major Flood Stage. At Sanford, the river is slowly rising from Minor to Moderate Flood Stage. The Little Wekiva River and Shingle Creek at Campbell have fallen below Flood Stage, and will continue a gradual decline through Action Stage. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Breezy to windy conditions will develop Wednesday and continue into early next week. These winds are expected to produce multiple beach and marine hazards, including minor to moderate coastal flooding, rough/large surf, rip currents, longshore currents, and poor to hazardous boating conditions. River flooding along the St. Johns River will continue for the foreseeable future. At Astor, the river is forecast to remain steady through Major Flood Stage. At Deland, the river is forecast to continue rising in Major Flood Stage. At Sanford, the river is forecast to continue rising in Moderate Flood Stage. Above Lake Harney near Geneva, the river is forecast to continue rising in Major Flood Stage. The Little Wekiva River and Shingle Creek at Campbell are forecast to continue declining through Action Stage, dropping below Action Stage later this week. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed tonight. Weitlich
The office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 16, 2:45 PM EDT | Coastal Flood Advisory | MLB | Brevard, Indian River, Martin, Saint Lucie, Volusia | 4 days |
Nearby
Beach Hazards Statements in Florida, 2024Every beach hazards statement in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.